Alert archive / Missouri / Flash Flood Warnings in 2022
Flash Flood Warning 46, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Aug 29, 2022, 3:07 PM CDT for Stone County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 29, 2022, 3:07 PM CDT (20:07 UTC)
- Expired
- Aug 29, 2022, 9:15 PM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
County Stone County, MO
The radar
The Springfield radar (KSGF), 50 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.1 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2092 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 947 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 172 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
330
WGUS53 KSGF 292007
FFWSGF
MOC209-300215-
/O.NEW.KSGF.FF.W.0046.220829T2007Z-220830T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Springfield MO
307 PM CDT Mon Aug 29 2022
The National Weather Service in Springfield has issued a
* Flash Flood Warning for...
Central Stone County in southwestern Missouri...
* Until 915 PM CDT Monday.
* At 307 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Branson, Kimberling City, Silver Dollar City, Reeds Spring, Indian
Point, Branson West, Galena and Mccord Bend.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Many flood
deaths occur in vehicles.
&&
LAT...LON 3682 9334 3682 9331 3661 9331 3662 9353
3670 9351 3673 9357 3682 9357 3689 9352
3691 9340 3688 9334
FLASH FLOOD...RADAR INDICATED
$$
DC2 follow-up statements
288
WGUS73 KSGF 292133
FFSSGF
Flash Flood Statement
National Weather Service Springfield MO
433 PM CDT Mon Aug 29 2022
MOC209-300215-
/O.CON.KSGF.FF.W.0046.000000T0000Z-220830T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Stone MO-
433 PM CDT Mon Aug 29 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM CDT THIS
EVENING FOR CENTRAL STONE COUNTY...
At 433 PM CDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 1 and 3 inches of rain have
fallen. Additional rainfall amounts of 1 to 2 inches are possible in
the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Branson, Kimberling City, Silver Dollar City, Reeds Spring, Indian
Point, Branson West, Galena and Mccord Bend.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Many flood
deaths occur in vehicles.
&&
LAT...LON 3682 9334 3682 9331 3661 9331 3662 9353
3670 9351 3673 9357 3682 9357 3689 9352
3691 9340 3688 9334
FLASH FLOOD...RADAR INDICATED
$$
KP834
WGUS73 KSGF 300210
FFSSGF
Flash Flood Statement
National Weather Service Springfield MO
910 PM CDT Mon Aug 29 2022
MOC209-300220-
/O.EXP.KSGF.FF.W.0046.000000T0000Z-220830T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Stone MO-
910 PM CDT Mon Aug 29 2022
...FLASH FLOOD WARNING WILL EXPIRE AT 915 PM CDT THIS EVENING FOR
CENTRAL STONE COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 3682 9334 3682 9331 3661 9331 3662 9353
3670 9351 3673 9357 3682 9357 3689 9352
3691 9340 3688 9334
$$
MLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Aug 29, 12:43 PM CDT, 2 hours 24 minutes earlier.
Area forecast discussion, Aug 29, 12:43 PM CDT, 2 hours 24 minutes before
Area Forecast Discussion National Weather Service Springfield MO 1243 PM CDT Mon Aug 29 2022 Key Messages: 1. More rounds of storms are expected today and again this evening into tonight. Some strong to severe storms will be possible with this activity this afternoon into Monday night. 2. Weather looks dry with seasonable temperatures and less humidity the rest of the the week. 3. Low rain chances could return by next weekend, but confidence is low at the moment. .SHORT TERM...(Today and tonight) Issued at 303 AM CDT Mon Aug 29 2022 Warm and humid conditions were occuring early this morning with dewpoints in the low 70s. Some weak isentropic upglide (warm air advection) is present in portions of eastern Oklahoma into southern Missouri. Local radar imagery shows a few elevated showers that have developed over the far eastern Ozarks in a region of some uncapped elevated instability. May see a few additional showers and perhaps a thunderstorm develop over this region and far southern Missouri through the remainder of the overnight hours, but coverage and potential remains very low (<20%) as indicated by recent Hi-res model guidance. No severe weather is expected. The upper-level trough currently located over the northern Plains will dive southeast across MN/IA and into the Great Lakes region throughout today into tonight. The primary trough axis and associated better vorticity/energy will generally remain north of the area today into tonight, but the attendant surface front should bring some favorable lift southward through the area from this evening through tonight. The better upper-level forcing remaining north of the area today which should limit bulk shear to around 20 knots today and limit overall organization of scattered convection today. However, substantial instability will be present with progged RAP and other Hi-res MLCAPE values ramping up to around 3000 J/kg this afternoon along with strong Theta-E differences around 30 degrees. This environment could produce a few strong to severe thunderstorms from late this morning through the afternoon when instability will be highest. The main hazards with the strongest storms would be hail up to the size of quarters, downburst wind gusts up to 60 mph, and frequent lightning. Localized heavy rainfall pockets of up to 2-3 inches and associated limited flood risk could also occur given progged PWAT values of 1.85-2" inches (90+ percentile compared to sounding climatology). HRRR, HREF and other Hi-res guidance is in fairly good agreement on the thunderstorm activity this morning and afternoon developing mainly south of the Highway 54 corridor, with the best focus along and south of Interstate 44. Another round of thunderstorms are likely to develop along the cold front from Kansas through central Missouri and up into the Great Lakes region beginning late this afternoon and push southward through our CWA early this evening through tonight. Given the continuance of strong Theta-E differences and better bulk shear around 30 knots closer to the front, there is a good potential for thunderstorms to organize into linear clusters on a stronger cold pool and dive south through the area. Since these storms will be moving through the area during the evening and overnight, their intensity should gradually weaken with southward extent towards the Missouri/Arkansas border as instability wanes after dark. Best severe thunderstorm potential with this line of storms would be when they are stronger during the evening, but the strong to severe thunderstorm threat could linger into the early overnight, as well. Main concern with this second round of storms would be damaging wind gusts up to 60 mph. Hail up to the size of quarters are still possible but a lesser potential given the anticipated storm mode. Frequent lightning and localized pockets of heavy rainfall are also possible with this round of storms. Aside from the thunderstorm threat today, muggy and hot conditions will also be in store with high temperatures in the upper 80s to low 90s and heat index values in the mid 90s to around 100 degrees. Some spots could see low 100 heat index values, as well. .LONG TERM...(Tuesday through Sunday) Issued at 303 AM CDT Mon Aug 29 2022 While some of the showers/thunderstorms may still be pushing southward across far southern Missouri into Tuesday morning, the entire area looks to turn dry by midday. Sunny skies and less humid dewpoints in the upper 50s to low 60s will return by the afternoon as a seasonable airmass moves into the region behind the cold front. High temperatures will be around normal for this time of year, ranging from the mid 80s over central Missouri to around 90 degrees over far SW and southern Missouri. Most of the remainder of this week looks dry with ensemble and global model guidance in good agreement for surface high pressure to set up over the central CONUS underneath dry northwest flow aloft. Highs will be in the mid 80s to around 90 degrees with lows in the upper 50s to mid 60s on a daily basis. WPC Cluster Analysis tool and global model guidance does start to hint at a breakdown of the upper ridge over the western/central CONUS by this weekend which could shift the high pressure to our east and bring some potential for weak shortwave energy in our region for Labor Day weekend into early next week, though model guidance begins to diverge with regards to the forecast upper- level pattern for next Sunday and beyond. Therefore, have stayed close to the NBM with low-end precipitation potential (<20%) for Saturday through Labor Day for now given lower confidence in this scenario. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1237 PM CDT Mon Aug 29 2022 Convection has developed across portions of Oklahoma across eastern Kansas into central Missouri this afternoon. This currently activity is moving to the northeast. These storms will produce outflows that will help generate additional storms this afternoon and evening. Therefore, scattered convection could impact the TAF sites at some point this afternoon/evening. Gusty winds and heavy down pours leading to brief IFR conditions can be expected under any storms. A front will sag south into the area later this evening into the overnight hours. Additional showers and storms will develop and long the front and could impact the TAF sites again. Brief periods of MVFR to IFR conditions will be possible with any storms again. The convection should push out of the area Tuesday morning. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Rothstein LONG TERM...Rothstein AVIATION...Wise
Hazardous weather outlook, Aug 29, 2:09 PM CDT, 58 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 209 PM CDT Mon Aug 29 2022 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-301915- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 209 PM CDT Mon Aug 29 2022 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited hail risk. Limited thunderstorm wind damage risk. Elevated lightning risk. Limited excessive heat risk. Limited excessive rainfall risk DISCUSSION... Scattered storms will continue to develop and occur across the area at times today into this evening. Additional showers and storms will then be possible later this evening into tonight as a front moves through the area. There will be the potential for some strong to severe storms this afternoon into tonight. Wind gusts up to 60 mph and hail up to the size quarters will be possible with a few of the strongest storms. Frequent lightning and locally heavy rainfall can also be expected with any storms. Locations that are not affected by any storms or locations that see sun after storms have occurred, may see heat index values reach the mid 90s to around 100 today. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Some showers and storms may linger across far southern Missouri into Tuesday morning, but the remainder of the day will be dry. There is a low chance for showers and thunderstorms across southern and south central Missouri Saturday into early next week, but confidence is low at the moment. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Wise
In the hours before
Local storm report, Aug 29, 2:36 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
236 PM CDT MON AUG 29 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0201 PM TSTM WND DMG SEYMOUR 37.15N 92.77W
08/29/2022 WEBSTER MO FIRE DEPT/RESCUE
REPORTS OF POWER POLE DOWN IN THE MIDDLE OF
SEYMOUR. POWER OUTAGES REPORTED.
&&
TEOLocal storm report, Aug 29, 2:44 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
244 PM CDT MON AUG 29 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0201 PM TSTM WND DMG SEYMOUR 37.15N 92.77W
08/29/2022 WEBSTER MO FIRE DEPT/RESCUE
CORRECTS PREVIOUS TSTM WND DMG REPORT FROM
SEYMOUR. REPORTS OF POWER POLE DOWN IN THE
MIDDLE OF SEYMOUR. NOT RELATED TO POWER
OUTAGES REPORTED.
&&
TEOLocal storm report, Aug 29, 2:48 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
248 PM CDT MON AUG 29 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0243 PM TSTM WND DMG 1 E SPRINGFIELD 37.19N 93.26W
08/29/2022 GREENE MO EMERGENCY MNGR
TREE DOWN AT SOUTH STEWART, SPRINGFIELD MO.
&&
TEOLocal storm report, Aug 29, 2:57 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
257 PM CDT MON AUG 29 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0246 PM HEAVY RAIN 2 NNW WEST BRANSON 36.72N 93.38W
08/29/2022 M1.75 INCH STONE MO MESONET
ONE HOUR TOTAL. MESONET STATION FW9409 REEDS
SPRING.
&&
TEOLocal storm report, Aug 29, 2:58 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
258 PM CDT MON AUG 29 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0246 PM HEAVY RAIN 3 WSW TURNERS 37.16N 93.20W
08/29/2022 M1.01 INCH GREENE MO MESONET
ONE HOUR TOTAL SO FAR. MESONET STATION BKMM7
SPRINGFIELD-BLACKMAN INTAKE FACILITY.
&&
TEOLocal storm report, Aug 29, 3:03 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
303 PM CDT MON AUG 29 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0259 PM HEAVY RAIN 2 SSW SPRINGFIELD 37.17N 93.31W
08/29/2022 M1.89 INCH GREENE MO MESONET
ONE HOUR TOTAL SO FAR. MESONET STATION MTWM7
SPRINGFIELD-MARK TWAIN ELEMENTARY.
&&
TEOThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 11:34 AM CDT | Severe Thunderstorm Warning | SGF | Barton | 21 min |
| Aug 29, 12:47 PM CDT | Severe Thunderstorm Warning | SGF | Cedar | 43 min |
| Aug 29, 1:13 PM CDT | Severe Thunderstorm Warning | SGF | Taney | 50 min |
| Aug 29, 1:53 PM CDT | Severe Thunderstorm Warning | SGF | Webster, Wright | 29 min |
| Aug 29, 1:55 PM CDT | Severe Thunderstorm Warning | SGF | Greene, Webster | 65 min |
| Aug 29, 2:09 PM CDT | Severe Thunderstorm Warning | SGF | Greene, Webster | 66 min |
| Aug 29, 2:21 PM CDT | Severe Thunderstorm Warning | SGF | Stone, Taney | 39 min |
| Aug 29, 2:47 PM CDT | Flash Flood Warning | SGF | Greene | 6 hr |
| Aug 29, 2:55 PM CDT | Flash Flood Warning | SGF | Dent | 7 hr |
| Aug 29, 2:59 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Greene | 46 min |
| Aug 29, 3:01 PM CDT | Severe Thunderstorm Warning | SGF | Christian | 44 min |
| Aug 29, 3:12 PM CDT | Severe Thunderstorm Warning | SGF | Laclede | 48 min |
| Aug 29, 3:20 PM CDT | Flash Flood Warning | SGF | Christian, Greene, Stone | 7 hr |
| Aug 29, 3:24 PM CDT | Flash Flood Warning | SGF | Greene | 3 hr |
| Aug 29, 3:37 PM CDT | Flash Flood Warning | SGF | Greene, Webster | 6 hr |
| Aug 29, 3:50 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Phelps, Texas | 40 min |
| Aug 29, 4:35 PM CDT | Special Weather Statement | SGF | Shannon | 25 min |
| Aug 29, 4:38 PM CDT | Special Weather Statement | SGF | Barry | 37 min |
| Aug 29, 4:54 PM CDT | Areal Flood Advisory | SGF | Dent, Shannon, Texas | 5 hr |
| Aug 29, 5:04 PM CDT | Areal Flood Advisory | SGF | Barry, Stone | 5 hr |
| Aug 29, 5:30 PM CDT | Flash Flood Warning | SGF | Shannon | 5 hr |
| Aug 29, 6:36 PM CDT | Flash Flood Warning | SGF | Oregon | 4 hr |
Nearby
Flash Flood Warnings in Missouri, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.